Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 26, 2012, 3:50 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:50 AM EST (08:50 UTC)
- Expired
- Jan 27, 2012, 3:28 PM EST
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
972 WHUS73 KGRR 260850 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EST THU JAN 26 2012 LMZ848-849-261700- /O.NEW.KGRR.SC.Y.0010.120126T0850Z-120127T1000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * WINDS...SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
849 WHUS73 KGRR 261601 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 AM EST THU JAN 26 2012 LMZ848-849-270015- /O.CON.KGRR.SC.Y.0010.000000T0000Z-120127T1000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1101 AM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WINDS...SOUTH 10 TO 20 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
794 WHUS73 KGRR 262027 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EST THU JAN 26 2012 LMZ844>847-270430- /O.EXB.KGRR.SC.Y.0010.120127T0900Z-120128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 327 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST TO 30 KNOTS. * WAVES... BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-270430- /O.EXT.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS BECOMING NORTH TO NORTHWEST WINDS AND INCREASING TONIGHT TO 30 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
435 WHUS73 KGRR 270354 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 PM EST THU JAN 26 2012 LMZ848-849-271200- /O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1054 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS BECOMING NORTH TO NORTHWEST WINDS AND INCREASING TONIGHT TO 30 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-271200- /O.CON.KGRR.SC.Y.0010.120127T0900Z-120128T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1054 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING NORTHWEST TO 30 KNOTS. * WAVES... BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
121 WHUS73 KGRR 270926 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EST FRI JAN 27 2012 LMZ844>849-271730- /O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/ /O.NEW.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 426 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS...NORTHWEST WINDS INCREASING TO 30 KNOTS THIS MORNING...THEN DIMINISHING THIS AFTERNOON. WINDS WILL THEN PICK UP AGAIN OVERNIGHT TONIGHT UP TO 35 KNOTS AND BECOME SOUTHWEST. WINDS WILL THEN BECOME NORTHWEST EARLY SATURDAY MORNING. * WAVES...BUILDING TO 4 TO 6 FEET BY THIS AFTERNOON...THEN DIMINISHING THIS EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NJJ
439 WHUS73 KGRR 271538 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 AM EST FRI JAN 27 2012 LMZ844>849-272345- /O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/ /O.CON.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WINDS...NORTHWEST WINDS TO 30 KNOTS INTO EARLY THIS AFTERNOON. THEN WINDS WILL DIMINISHING BY LATE THIS AFTERNOON. WINDS WILL THEN PICK UP AGAIN OVERNIGHT TONIGHT BECOMING WEST GALES TO 35 KNOTS BY MID MORNING SATURDAY MORNING. WINDS WILL DIMINISH SATURDAY NIGHT. * WAVES...3 TO 5 FEET THIS AFTERNOON...THEN DIMINISHING THIS EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WDM
762 WHUS73 KGRR 272028 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 PM EST FRI JAN 27 2012 LMZ844>849-280430- /O.CAN.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/ /O.UPG.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/ /O.NEW.KGRR.GL.W.0008.120128T1000Z-120129T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 PM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO WEST GALES TO 40 KNOTS DURING THE DAY TIME HOURS OF SATURDAY. WINDS WILL DIMINISH TO 15 TO 25 KNOTS SATURDAY NIGHT. * WAVES...3 TO 5 FEET BY MIDNIGHT BUILDING TO 9 TO 13 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:20 AM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 26, 12:20 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1220 AM EST THU JAN 26 2012 LATEST UPDATE...AVIATION... .SYNOPSIS...(225 PM EST WED JAN 25 2012) HIGH PRESSURE CENTERED OVER MICHIGAN WILL SLOWLY TRACK EAST OF THE STATE TONIGHT INTO THURSDAY. THIS WILL ALLOW A COLD FRONT TO DROP SOUTHEASTWARD THROUGH THE REGION THURSDAY AFTERNOON AND EVENING. A WEAK RIDGE OF HIGH PRESSURE RETURNS FOR FRIDAY. THEN A WAVE OF LOW PRESSURE WILL TRACK EASTWARD THROUGH MICHIGAN FRIDAY NIGHT LEADING TO SOME SNOW. A COLDER AIRMASS RETURNS FOR THE WEEKEND WITH SOME LAKE EFFECT SNOW. && .SHORT TERM...(225 PM EST WED JAN 25 2012) (TONIGHT THROUGH FRIDAY NIGHT) THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE RISK FOR SNOW FRIDAY NIGHT. CURRENT TRENDS SUPPORT MORE IN THE WAY OF SNOW. THE NAM HAS A COMPACT WAVE OF LOW PRESSURE TRACKING THROUGH WITH MID LEVEL FGEN AND UPPER LEVEL DIVERGENCE LEADING TO A BAND OF ACCUMULATING SNOW...3 TO 5 INCHES. THE GFS ALSO SHOWS A BAND OF SNOW...BUT THE AMOUNTS ARE CONSIDERABLY LESS THAN THE NAM. THE 00Z HIGH RES EURO IS SIMILAR TO THE GFS. I INCREASED POPS TO ACCOUNT FOR A GREATER RISK FOR SNOW. OTHERWISE A FAIRLY TRANQUIL PERIOD. ONE WEAK COLD FRONT SLIPS THROUGH THU AFTERNOON/EVENING. I KEPT A LOW RISK FOR SOME SNOW SHOWERS ON THE BACKSIDE OF THIS SYSTEM. MOISTURE DEPTHS DO INCREASE TO THE DGZ MAINLY FOR OUR NORTHERN LOCATIONS...SO A HIGHER RISK FOR SNOW THERE. SNOW HAS STRUGGLED TO CROSS LAKE MI THIS AFTERNOON. BUT WE MAY SEE SOME FLURRIES HERE SHORTLY. SOUTHWARD...THE RADAR SHOWS SNOW ON THE INCREASE. FORECAST SOUNDINGS SHOW THE CLOUD BASE TO BE AROUND 10 KT...THUS IT APPEARS THAT NOT MUCH RISK FOR SNOW IN OUR SRN COUNTIES TONIGHT. SHOULD MONITOR CLOSELY THOUGH AS IF LOWER CLOUD BASES OCCUR...THIS COULD LEAD TO SOME LIGHT SNOW. AS WE GO THROUGH THE EVENING...WE MAY SEE SOME CLEARING IN THE 02Z TO 06Z TIMEFRAME AROUND GRR. SOUNDINGS FROM THE NAM DO SUGGEST AT AROUND 06Z TONIGHT THE SKIES WILL SCATTER OUT. && .LONG TERM...(225 PM EST WED JAN 25 2012) (SATURDAY THROUGH WEDNESDAY) THE PRIMARY FOCUS DURING THE EXTENDED PERIOD WILL BE ON THE OPPORTUNITY FOR A BRIEF SHOT OF COLDER AIR MOVING IN THIS WEEKEND ALONG WITH SOME SNOW. FROM A SYNOPTIC STANDPOINT...WE'LL BE WATCHING THE DIGGING POLAR UPPER LEVEL JET WITH ORIGINS IN THE GULF OF ALASKA GRADUALLY MOVING EAST ACROSS THE CENTRAL CANADIAN PROVINCES AND STRENGTHENING AS IT DOES. THIS STRENGTHENING IS INDICATED BY A HOST OF MEDIUM RANGE MODELS...LIKELY SHARPENING INTO A 140-150 KT CORE. THIS BODES WELL FOR HELPING DRAG DOWN COLDER AIR INTO THE GREAT LAKES REGION BY THIS WEEKEND. THAT BEING SAID...THE POLAR JET WILL ZIP THROUGH FAST ENOUGH AND FLATTEN OUT A BIT THAT THIS WILL NOT BE A PATTERN CHANGE...JUST ANOTHER COLD SNAP IN WHAT HAS BEEN A FLIP-FLOPPING WINTER. GUIDANCE GENERALLY AGREES THAT THE LOWEST H500 HEIGHTS (IN THE LOW 520S DM) WILL ADVANCE THROUGH ON SUNDAY AND PROVIDE THE COLDEST TEMPERATURES (H850 AROUND -16C). HOWEVER...LIGHT SNOW OR FLURRIES MAY STILL OCCUR SATURDAY...ESPECIALLY NEAR AND NORTH OF M-20. THIS IS A RESULT OF A WEAK AREA OF LOW PRESSURE THAT MOVES ACROSS THE LOWER PENINSULA ON SATURDAY. LEFTOVER LIGHT SNOW FROM THIS SYSTEM WILL BE A PRECURSOR TO SOME LAKE EFFECT SNOW SHOWERS THAT WILL BE GENERATED SATURDAY NIGHT AND SUNDAY. AS A COLD FRONT MAKES ITS WAY INTO LOWER MICHIGAN AROUND 06Z SUNDAY...A LAKE ENHANCED BOOST OF SNOWFALL MAY OCCUR AS MOISTURE IS PICKED UP OFF THE LAKE DUE TO CONVECTIVE MOTION. IT LOOKS LIKE AREAS CLOSER TO LAKE MICHIGAN WILL HAVE A 6 TO 12 HOUR PERIOD OF DECENT OMEGAS IN THE DGZ IN CONJUNCTION WITH 15K TO 20K OF MOISTURE DEPTH. THIS COULD YIELD A FEW INCHES OF SNOWFALL IN WNW FLOW LOCATIONS. THE BEST LOW LEVEL LAPSE RATES (7C/8C PER KM) OCCUR DURING THE DAY SUNDAY BUT THAT IS WHEN THE DEEPEST MOISTURE PULLS AWAY. SO OVERALL...LIGHT ACCUMULATIONS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY BEFORE SFC RIDGING/SOUTHERLY FLOW QUICKLY ENSUES. THE LAKE EFFECT SNOW WINDS DOWN EARLY MONDAY AS INVERSION HEIGHTS LOWER SIGNIFICANTLY AND LOW LEVELS DRY OUT. HOWEVER...COULD BE A BRIEF REPRIEVE AS SOME LIGHT SYNOPTIC SNOWFALL IS SUGGESTED BY THE ECMWF AND CANADIAN GEM PARTICULARLY FOR THE CENTRAL AND NORTHERN HALF OF OUR CWA. EARLIER INDICATIONS WERE FOR ENOUGH LOW LEVEL WARM AIR TO LEAD TO MIXED PRECIP ACROSS THE SOUTH...BUT SNOW IS MORE PROBABLE EVEN IF IT MAKES IT TO OUR SOUTHERN COUNTIES. LOOKS TO BE A QUICK HITTER WITH MAINLY MONDAY EVENING BEING IMPACTED. LATEST ECMWF IS MORE BULLISH WITH QPF THAN OUR CURRENT GRIDS INDICATE. TIMING COULD BE POOR FOR THE MONDAY EVENING COMMUTE...SO WE'LL WATCH IT. THE GFS LOOKS TO BE FURTHER NORTH THAN EITHER OF THOSE MODELS...ALTHOUGH STILL BRINGS SATURATED MID LEVEL AIR INTO SW LOWER. WILL KEEP POPS IN FOR THE CENTRAL COUNTIES AND POINTS NORTH AND COULD BRING IN HIGHER POPS AREA-WIDE IF THE ECMWF IS TRENDING CORRECTLY. NO ARCTIC OUTBREAKS FORESEEN AFTER SUNDAY. TEMPS WILL BE MILD ENOUGH BY TUES/WEDS TO WARRANT RAIN/SNOW MENTION AS BOTH THE GFS AND ECMWF INDICATE A SHORTWAVE DIVING DOWN...INDUCING AN AREA OF LOW PRESSURE AND POSSIBLY OPENING THE DOOR TO A GULF CONNECTION. THOSE DETAILS ARE UNCERTAIN AT THIS TIME. && .AVIATION...(1220 AM EST THU JAN 26 2012) LOW LEVEL MOISTURE WAS PUSHING IN FROM THE SOUTH TONIGHT. MVFR CIGS AND VSBYS HAD REACHED THE I-94 CORRIDOR AS OF 05Z AND ARE EXPECTED REACH THE I-96 CORRIDOR BY 08Z-09Z. THE MVFR CIGS/VSSBY ARE EXPECTED TO LINGER ALL DAY THURSDAY. SINCE THE INCOMING CIGS WILL PROBABLY BE FLUCTUATING AROUND 1K FEET... SOME IFR CATEGORY CIGS WILL BE DECENT POSSIBILITY LATER TONIGHT AND THURSDAY. KEPT THE TAFS DRY OVER THE NEXT 24 HOURS WHICH IS IN SYNC WITH THE PUBLIC FCST... BUT THIS IS NOT A SURE THING. SOME LIGHT RAIN/DRIZZLE IS POSSIBLE ON THURSDAY AREAWIDE AS THE APPROACHING SHORTWAVE TROUGH INTERACTS WITH THE MOISTURE WHICH COMES IN FROM THE SOUTH TONIGHT. && .MARINE...(225 PM EST WED JAN 25 2012) WEAK PRESSURE GRADIENT PERSISTS THROUGH THU. WINDS DO INCREASE ON THE BACKSIDE OF A COLD FRONT THU NIGHT INTO FRI AND A SCA MAY BE NEEDED. && .HYDROLOGY...(225 PM EST WED JAN 25 2012) ICE IN THE RIVERS WITH SOME RISES RECENTLY. NOTICED ROBINSON TWP WAS UP. WILL NEED TO MONITOR CLOSELY THROUGH THE REMAINDER OF THE WEEK. WE DO NOT SEE ANY SIGNIFICANT RUNOFF THROUGH THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: HOVING AVIATION: MEADE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Jan 25, 5:51 AM EST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 551 AM EST WED JAN 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-261100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 551 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW IS EXPECTED THIS WEEKEND FROM SATURDAY INTO SUNDAY NIGHT. AT THIS TIME...SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-261100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 551 AM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALLER CRAFT IN THE NEARSHORE WATERS WILL LIKELY DEVELOP ON THURSDAY AND PERSIST INTO THURSDAY NIGHT. HIGHEST WINDS AND WAVES WILL BE NORTH OF MUSKEGON ON THURSDAY AND IN ALL AREAS THURSDAY NIGHT AS THE WINDS SHIFT FROM SOUTHWEST TO WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.